Alert archive / California / Winter Storm Warnings in 2024
Winter Storm Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this winter storm warning at Jan 11, 2024, 3:04 PM PST. It took effect at Jan 12, 2024, 7:00 PM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 3:04 PM PST (23:04 UTC)
- In effect from
- Jan 12, 2024, 7:00 PM PST
- Expired
- Jan 13, 2024, 8:45 PM PST
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
915 WWUS46 KEKA 112304 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 304 PM PST Thu Jan 11 2024 CAZ107-120715- /O.UPG.KEKA.WS.A.0004.240113T0000Z-240114T0500Z/ /O.NEW.KEKA.WS.W.0003.240113T0000Z-240114T0500Z/ Northern Trinity- 304 PM PST Thu Jan 11 2024 ...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 PM PST SATURDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of to 8 to 14 inches at higher passes on Highway 3 in the Horn. Up to 5 inches are possible on passes on the 299, notably Buckhorn and Oregon Mtn. A couple inches of wet, slushy snow is possible at lower elevations early Saturday Morning. * WHERE...Northern Trinity County. * WHEN...From 4 PM Friday to 9 PM PST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Clair Engle Lake, Carrville, and Coffee Creek PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
9 follow-up statements
349 WWUS46 KEKA 120651 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1051 PM PST Thu Jan 11 2024 CAZ107-121400- /O.CON.KEKA.WS.W.0003.240113T0000Z-240114T0500Z/ Northern Trinity- 1051 PM PST Thu Jan 11 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO 9 PM PST SATURDAY ABOVE 3000 FEET... * WHAT...Heavy wet snow expected. Total snow accumulations of to 8 to 14 inches at higher passes on Highway 3 in the Horn. Up to 5 inches are possible on passes on the 299, notably Buckhorn and Oregon Mtn. A couple inches of wet, slushy snow is possible at lower elevations early Saturday Morning. * WHERE...Northern Trinity County. * WHEN...From 4 PM Friday to 9 PM PST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Trinity Lake, Carrville, and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
125 WWUS46 KEKA 121114 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 314 AM PST Fri Jan 12 2024 CAZ107-121915- /O.CON.KEKA.WS.W.0003.240113T0000Z-240114T0500Z/ Northern Trinity- 314 AM PST Fri Jan 12 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PST SATURDAY ABOVE 3000 FEET... * WHAT...Heavy wet snow expected. Total snow accumulations of to 8 to 14 inches at higher passes on Highway 3 in the Horn. Up to 5 inches are possible on passes on the 299, notably Buckhorn and Oregon Mtn. A couple inches of wet, slushy snow is possible at lower elevations early Saturday Morning. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...From 4 PM this afternoon to 9 PM PST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Trinity Lake, Carrville, and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
486 WWUS46 KEKA 121904 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1104 AM PST Fri Jan 12 2024 CAZ107-130315- /O.CON.KEKA.WS.W.0003.240113T0000Z-240114T0500Z/ Northern Trinity- 1104 AM PST Fri Jan 12 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PST SATURDAY ABOVE 3000 FEET... * WHAT...Heavy wet snow expected. Total snow accumulations of to 8 to 14 inches at higher passes on Highway 3 in the Horn. Up to 5 inches are possible on passes on the 299, notably Buckhorn and Oregon Mtn. A couple inches of wet, slushy snow is possible at lower elevations early Saturday Morning. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...From 4 PM this afternoon to 9 PM PST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Trinity Lake, Carrville, and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
570 WWUS46 KEKA 122039 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1239 PM PST Fri Jan 12 2024 CAZ107-131000- /O.EXT.KEKA.WS.W.0003.240113T0300Z-240114T0500Z/ Northern Trinity- 1239 PM PST Fri Jan 12 2024 ...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 PM PST SATURDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Most likely snow fall of 8 to 14 inches at Scott Mountain Summit. 2 to 5 inches of wet snow along lower elevations of Highway 3. 1 to 3 inches of wet snow on Highway 299 near Buckhorn Summit. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...From 7 PM this evening to 9 PM PST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Trinity Lake, Carrville, and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
063 WWUS46 KEKA 130702 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1102 PM PST Fri Jan 12 2024 CAZ107-131515- /O.CON.KEKA.WS.W.0003.000000T0000Z-240114T0500Z/ Northern Trinity- 1102 PM PST Fri Jan 12 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY... * WHAT...Heavy snow expected. Most likely snow fall of 8 to 14 inches at Scott Mountain Summit. 2 to 5 inches of wet snow along lower elevations of Highway 3. 1 to 3 inches of wet snow on Highway 299 near Buckhorn Summit. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...From 7 PM this evening to 9 PM PST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Trinity Lake, Carrville, and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
656 WWUS46 KEKA 131113 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 313 AM PST Sat Jan 13 2024 CAZ107-131915- /O.CON.KEKA.WS.W.0003.000000T0000Z-240114T0500Z/ Northern Trinity- 313 AM PST Sat Jan 13 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Heavy snow expected. Most likely snow fall of 8 to 13 inches at Scott Mountain Summit. 2 to 5 inches of wet snow along lower elevations of Highway 3. 1 to 3 inches of wet snow on Highway 299 near Buckhorn Summit. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...Until 9 PM PST this evening. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Lower snow levels are possible in the Trinity Horn, notably around Trinity Lake, Carrville, and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
429 WWUS46 KEKA 131933 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1133 AM PST Sat Jan 13 2024 CAZ107-140345- /O.CON.KEKA.WS.W.0003.000000T0000Z-240114T0500Z/ Northern Trinity- 1133 AM PST Sat Jan 13 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING ABOVE 3500 FEET... * WHAT...Heavy wet snow. Additional snow accumulations of up to 6 inches. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...Until 9 PM PST this evening. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snow levels lifting throughout the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
168 WWUS46 KEKA 132256 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 256 PM PST Sat Jan 13 2024 CAZ107-140500- /O.CON.KEKA.WS.W.0003.000000T0000Z-240114T0500Z/ Northern Trinity- 256 PM PST Sat Jan 13 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING ABOVE 3500 FEET... * WHAT...Heavy wet snow. Additional snow accumulations of up to 4 inches above 3500 feet. Winds gusting as high as 40 mph. * WHERE...Northern Trinity County. * WHEN...Until 9 PM PST this evening. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Snow levels will continue to rise through the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
977 WWUS46 KEKA 140445 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 845 PM PST Sat Jan 13 2024 CAZ107-140545- /O.CAN.KEKA.WS.W.0003.000000T0000Z-240114T0500Z/ Northern Trinity- 845 PM PST Sat Jan 13 2024 ...WINTER STORM WARNING IS CANCELLED... $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 2:57 PM PST, 7 minutes earlier.
Area forecast discussion, Jan 11, 2:57 PM PST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PST Thu Jan 11 2024
.SYNOPSIS...Mostly dry weather is expected tonight, although a
few very light showers are possible in Humboldt and Del Norte. The
next system starts to bring rain Friday, spreading south through
the afternoon. Heavy rain is expected Friday night and Saturday
along with strong winds. Heavy snow is possible in northeastern
Trinity county. Drier weather is expected Sunday and Monday with
additional systems possible by mid week.
&&
.DISCUSSION...High pressure has built in rapidly to the area
today, with our barometer on Woodley reading a +0.3 in Hg increase
in the last 24 hours. A weak disturbance is currently slipping over
this ridge is bringing some clouds and intermittent light rain to
Del Norte and Humboldt counties. This is expected to continue
through tonight.
Friday these showers are expected to gradually increase in coverage
and eventually become widespread stratiform rain. This rain is
expected to become heavy for nearly a 24 hour period Friday night
and Saturday with a strong plume of moisture moving over the area.
The current forecast remains nearly unchanged, calling for
widespread amounts of 2 to 3 inches, with a couple local maxima of 5
inches or more in the mountains of Del Norte and the King Range.
Lake county will likely see the least rain with amounts in the
southeast from Clearlake to Cache Creek only slightly over an inch.
This rain will likely cause small stream flooding and a flood watch
may be needed for Humboldt and Del Norte counties. There is still
some uncertainty on how heavy the rain will be, but the ground is
pretty saturated and there will be more runoff. Currently none of
the main stem rivers are expected to see flooding, but a couple
could reach monitor stage. Strong winds are expected with this
system as well, mainly in Humboldt and Del Norte counties. Gusts to
45 mph are possible in Crescent City and gusts to 50 mph are
possible over the higher terrain in these counties.
In northeastern Trinity county the cold air may linger and upsloping
may also help reduce snow levels. There is a lot of uncertainty on
how low they will be and where where they will be low. Typically
with this pattern it is an area north and east of Hayfork. For now
have the snow levels between 2,500 and 3,000 which would impact Hwy
299 at Buckhorn Summit as well as much of Hwy 3 north of
Weaverville. The deterministic NAM and GFS continue to hold on to
this solution, with both showing several inches of snow in
Weaverville. Decided to upgrade to a winter storm warning above 3000
feet for primarily Highway 3 in the Trinity Horn. Advisory level
snowfall (up to 5 inches) is possible along the 299 corridor from
Oregon Mtn to Buckhorn...and a couple inches of very wet, slushy
snow are possible down to Weaverville and around Clair Engle, with
the best chance for lower elevation snowfall during the early
morning hours of Saturday. Latest guidance is showing more
pronounced warming by midday Saturday, and this is expected to
switch the precip type at most of the lower elevations by Saturday
afternoon, limiting snow accumulations.
Dry weather is generally expected Sunday and Monday, although there
may be some lingering showers Sunday morning in the coastal
counties. The next chance for rain is expected on Wednesday. There
is still a lot of uncertainty on the strength and timing of this
system, but the most of the ensembles are showing it to be much
weaker than the Friday and Saturday system. MKK/TDJ
&&
.AVIATION...Mid-level ceilings and VFR conditions have prevailed
throughout the day with isolated showers periodically appearing at
coastal terminals. A dominant area of high pressure offshore has
been steering a broad shield of overrunning high level cloud cover
into the region. This cloud layer should keep temperatures from
dropping to their dewpoints overnight, although light valley fog is
still a possibility for UKI early Friday morning. Upper level
moisture advection will continue to drop ceilings overnight to MVFR
conditions and will produce periods of light rain through the day
Friday at CEC and ACV. This is only a precursor to a larger system
set to impact the PNW late Friday and early Saturday. Rainfall will
gradually become heavier late Friday night into Saturday as a large
plume of moisture makes landfall as an AR. Significant precip totals
and LLWS are likely with this system, especially on Saturday.
&&
.MARINE...Seas will continue to diminish tonight and through the day
on Friday, briefly dropping below 10 ft as westerly winds subside.
Broad upper level ridging and an offshore high will limit the
precipitation produced from a disturbance passing over the region
tonight into Friday. Winds will gradually shift southerly and
strengthen Friday afternoon and evening ahead of a more potent low
descending into southern Canada and the PNW. Very heavy rain and
potentially gale force southwest wind gusts associated with this
system are expected during the day on Saturday. Higher wind speeds
are possible depending on the strength of a coastal low level jet
developing along the OR/CA coastline, although models are still
inconsistent. Wind wave response and a long period NW swell will
cause wave heights to build again late Saturday into Sunday, with 14-
16 ft seas possible in the northern outer waters as winds subside
and shift northerly. Widespread ridging and a quieter weather
pattern is likely for the eastern Pacific early next week.
&&
COASTAL FLOODING...The highest tides of the month are coming up
Friday with 8.4 feet above MLLW. Northerly winds today are
limiting the surge over the astronomical tides, but it still may
be close to 8.8 feet and could cause some minor flooding in King
Salmon and the Arcata Bottoms. Winds are expected to become
southerly on Friday and Saturday, potentially causing Humboldt Bay
see some water levels slightly over the astronomical tides. As a
result, this may bring water levels higher than they were today
in Humboldt Bay.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Storm Warning from 4 PM Friday to 9 PM PST Saturday
for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 PM PST this evening for
PZZ450-455-470-475.
Small Craft Advisory from 3 PM Friday to 3 PM PST Saturday
for PZZ450-470.
Small Craft Advisory from 3 AM to 3 PM PST Saturday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:38 PM PST | Special Weather Statement | EKA | Del Norte | 22 min |
| Jan 10, 7:51 PM PST | Hazardous Seas Warning | EKA | 4 hr | |
| Jan 10, 11:41 PM PST | Small Craft Advisory | EKA | 21 hr | |
| Jan 11, 4:09 AM PST | Winter Storm Watch | EKA | 11 hr | |
| Jan 11, 3:01 PM PST | Small Craft Advisory | EKA | 72 hr |
Nearby
Winter Storm Warnings in California, 2024Every winter storm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.